Alert archive / Tennessee / River Flood Warnings in 2020

River Flood Warning 5, NWS Nashville, TN

February 6, 2020Giles County, Tennessee

NWS Nashville, TN issued this river flood warning at Feb 6, 2020, 2:17 PM CST for Giles County, Tennessee. It took effect at Feb 6, 2020, 8:40 PM CST. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Feb 6, 2020, 2:17 PM CST (20:17 UTC)
In effect from
Feb 6, 2020, 8:40 PM CST
Expired
Feb 6, 2020, 11:56 PM CST
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Richland Creek near Pulaski (PLKT1). The gauge peaked at 18.96 ft at Feb 6, 2020, 4:00 PM CST.

actionminormoderate10203002/0602/0702/08
Action stage
16 ft
Minor stage
20 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03584045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

149 
WGUS44 KOHX 062017
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
217 PM CST Thu Feb 6 2020

...The National Weather Service in Nashville has issued a Flood Warning for the 
following rivers in Middle Tennessee...

  Richland Creek Above Pulaski affecting Giles County

. Recent rainfall has caused area creeks and rivers to rise, including Richland Creek. It is expected to rise above flood stage, so a Flood Warning has been issued. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to NOAA weather radio or other local media for further information 
from the National Weather Service.

&&

TNC055-070816-
/O.NEW.KOHX.FL.W.0005.200207T0240Z-200208T0000Z/
/PLKT1.1.ER.200207T0240Z.200207T0600Z.200207T1350Z.UU/
217 PM CST Thu Feb 6 2020

The National Weather Service in Nashville has issued a 

* Flood Warning for 
  The Richland Creek Above Pulaski
* From this evening until Friday evening.
* At 2 PM Thursday the stage was...18.8 feet
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* The river is forecast to rise above flood stage this evening and continue 
  rising to near 20.5 feet after midnight. The river will fall below 
  flood stage by Friday evening. 
* At 20.0 feet...Portions of Vales Mill Rd between Chicken Creek Rd and the 
  Highway 64 bypass become inundated and may be subject to closure
* At 16.0 feet...Flooding of low lying agricultural land along the river begins


&&

LAT...LON  3501 8696 3514 8712 3533 8712 3533 8696
      3518 8696 3505 8688             



$$
1 follow-up statement
431 
WGUS84 KOHX 070556
FLSOHX
Flood Statement
National Weather Service Nashville TN
1156 PM CST Thu Feb 6 2020

...The Flood Warning is cancelled for the following rivers in Tennessee...
 
  Richland Creek Above Pulaski affecting Giles County
 
. Richland creek has crested and will stay below flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to NOAA weather radio or other local media for further information 
from the National Weather Service.

&&

TNC055-070626-
/O.CAN.KOHX.FL.W.0005.000000T0000Z-200207T0556Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1156 PM CST Thu Feb 6 2020

The Flood Warning is cancelled for
  The Richland Creek Above Pulaski
* Until 12/31 17:59.
* At 11PM Thursday the stage was 18.4 feet.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* At 20.0 feet...Portions of Vales Mill Rd between Chicken Creek Rd and the 
  Highway 64 bypass become inundated and may be subject to closure
* At 16.0 feet...Flooding of low lying agricultural land along the river begins


&&

LAT...LON  3501 8696 3514 8712 3533 8712 3533 8696
      3518 8696 3505 8688             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Feb 6, 11:28 AM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Feb 6, 11:28 AM CST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1128 AM CST Thu Feb 6 2020

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Rain is ending across the Mid State this morning, bringing an end
to additional flooding concerns. Drier weather is certainly
welcome, considering many locations are still dealing with
flooding issues from overnight. Cloud cover will keep temperatures
in the mid and upper 40s this afternoon.

Colder air will filter in from northwest to southeast this
evening. Strong mid-level energy will ride atop the region late
tonight into early Friday morning. This is expected to spark
light precipitation, likely in the form of some snow. Light
accumulations may occur, mainly along the Cumberland Plateau. A
full update on the light snow potential will be provided in the
afternoon forecast package.

&&

.AVIATION...
18Z TAF DISCUSSION.

MVFR/IFR conditions will continue through all of this TAF cycle.
Rains are tapering off from west to east, improving vis, but more
light rain, then a changeover to snow is likely this evening for
all mid-state terminals. Some LIFR conditions will be possible for
a few hours during any heavier snow bands, but should be short-
lived.

Winds will begin to pick up this evening as well, as the surface
pressure gradient tightens. Look for west to northwest gusts of
18-20 kts overnight and into the Friday morning.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Schaper
AVIATION........Unger
Hazardous weather outlook, Feb 6, 5:11 AM CST, 9 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
511 AM CST Thu Feb 6 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-071115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
511 AM CST Thu Feb 6 2020

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Light to moderate rain will continue to affect southeastern Middle
Tennessee this morning. Some flooding of roads and other low lying
areas will continue before waters recede later today.

Light rain is expected to redevelop this evening, then mix with
and change to light snow tonight across Middle Tennessee. A
dusting to a few tenths of an inch is possible, with up to 1 inch
on the Cumberland Plateau.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Several more waves of heavy rainfall are likely from Monday
through Friday of next week, which could lead to additional
significant flooding across the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated until the middle of next
week.

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 6:07 PM CSTAreal Flood AdvisoryOHXBedford, Davidson, Marshall, Maury, Rutherford, Williamson and 1 more6 hr
Feb 5, 6:26 PM CSTSevere Thunderstorm WarningOHXBedford, Giles, Marshall34 min
Feb 5, 6:32 PM CSTFlash Flood WarningOHXCumberland, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more6 hr
Feb 5, 6:34 PM CSTTornado WarningOHXBedford, Marshall26 min
Feb 5, 6:43 PM CSTSpecial Weather StatementOHXBedford, Cannon, Rutherford47 min
Feb 5, 6:48 PM CSTTornado WarningOHXBedford, Coffee, Rutherford15 min
Feb 5, 6:49 PM CSTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, DeKalb, Grundy, Rutherford and 4 more3 hr
Feb 5, 6:59 PM CSTRiver Flood AdvisoryOHXDavidson19 days
Feb 5, 7:01 PM CSTSpecial Weather StatementOHXCoffee, Grundy, Warren44 min
Feb 5, 7:04 PM CSTAreal Flood AdvisoryOHXClay, DeKalb, Jackson, Overton, Pickett, Putnam and 1 more116 min
Feb 5, 7:20 PM CSTSpecial Weather StatementOHXCannon, DeKalb, Van Buren, Warren, White40 min
Feb 5, 7:32 PM CSTSevere Thunderstorm WarningOHXCumberland, DeKalb, Putnam, Van Buren, Warren, White43 min
Feb 5, 7:34 PM CSTFlash Flood WarningOHXCumberland, DeKalb, Van Buren, Warren, White4 hr
Feb 5, 7:37 PM CSTFlash Flood WarningOHXClay, DeKalb, Jackson, Macon, Overton, Pickett and 2 more4 hr
Feb 5, 8:01 PM CSTFlash Flood WarningOHXCannon, DeKalb, Rutherford, Smith, Warren, Wilson3 hr
Feb 5, 8:11 PM CSTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Putnam34 min
Feb 5, 8:15 PM CSTAreal Flood AdvisoryOHXGiles, Lawrence, Lewis, Marshall, Maury, Perry and 1 more3 hr
Feb 5, 8:25 PM CSTRiver Flood AdvisoryOHXGrundy25 hr
Feb 5, 8:36 PM CSTRiver Flood AdvisoryOHXDavidson4 hr
Feb 5, 9:45 PM CSTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more3 hr
Feb 5, 9:56 PM CSTFlash Flood WarningOHXGiles, Lawrence, Lewis, Marshall, Maury, Wayne3 hr
Feb 5, 9:59 PM CSTRiver Flood AdvisoryOHXBedford13 hr
Feb 5, 11:34 PM CSTRiver Flood AdvisoryOHXLawrence5 hr
Feb 6, 1:25 AM CSTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, Giles, Grundy, Marshall and 1 more3 hr
Feb 6, 1:29 AM CSTAreal Flood AdvisoryOHXCannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 4 more3 hr
Feb 6, 1:39 AM CSTRiver Flood AdvisoryOHXGiles13 hr
Feb 6, 1:51 AM CSTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson58 hr
Feb 6, 2:44 AM CSTRiver Flood AdvisoryOHXGiles13 hr
Feb 6, 4:26 AM CSTAreal Flood AdvisoryOHXBedford, Coffee, Giles, Grundy, Lawrence, Marshall and 2 more9 hr
Feb 6, 4:30 AM CSTAreal Flood AdvisoryOHXCannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 5 more9 hr
Feb 6, 5:00 AM CSTRiver Flood WarningOHXLawrence10 hr
Feb 6, 5:45 AM CSTRiver Flood AdvisoryOHXMaury8 hr
Feb 6, 6:01 AM CSTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne10 hr
Feb 6, 7:15 AM CSTRiver Flood AdvisoryOHXHickman7 hr
Feb 6, 8:53 AM CSTRiver Flood AdvisoryOHXDavidson15 days
Feb 6, 8:56 AM CSTRiver Flood AdvisoryOHXBedford, Marshall19 hr
Feb 6, 10:31 AM CSTRiver Flood AdvisoryOHXWilliamson18 hr
Feb 6, 10:37 AM CSTRiver Flood AdvisoryOHXPerry, Wayne18 hr
Feb 6, 10:54 AM CSTRiver Flood AdvisoryOHXMarshall12 hr
Feb 6, 11:24 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson28 hr
Feb 6, 1:28 PM CSTRiver Flood AdvisoryOHXWilliamson22 hr
Feb 6, 1:29 PM CSTAreal Flood AdvisoryOHXCannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 5 more3 hr
Feb 6, 1:38 PM CSTRiver Flood WarningOHXMaury42 hr
Feb 6, 1:43 PM CSTRiver Flood WarningOHXHickman3 days
Feb 6, 2:25 PM CSTWinter Weather AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 24 more22 hr
Feb 6, 3:01 PM CSTRiver Flood AdvisoryOHXLawrence6 hr
Feb 6, 3:35 PM CSTRiver Flood WarningOHXGiles44 hr
Feb 6, 3:45 PM CSTRiver Flood AdvisoryOHXDavidson52 hr
Feb 6, 3:49 PM CSTRiver Flood WarningOHXPerry40 hr
Feb 6, 3:58 PM CSTRiver Flood WarningOHXDecatur, Hardin, Perry, Wayne20 days

Nearby

River Flood Warnings in Tennessee, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.